MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON VUE¿ BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON VUE¿ BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Model Number CT01B
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Extravasation (1842); Pain (1994); Discomfort (2330); Spinal Cord Injury (2432); Ambulation or Postural Difficulties (2544)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy.Pre-op diagnosis of patient was compression fracture.It was reported that, cement extravasated back through posterior wall behind vertebral body.The levels implanted were t7.Procedure or technique performed was kyphoplasty.As a result of cement extravasation, patient suffered increased pain and as an additional procedure surgery was performed to remove 1 pedicle and clean out cement due to minor compression on cord.Patient was hospitalized.No further complications reported regarding the event.
 
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: a1, b5, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received from manufacturer representative stating the cement was extravasated below the vertebral body and into disc space of t7-t8.Additional procedure was performed on (b)(6) 2024.Patient suffered discomfort and loss of balance and function.No further complications reported.

Brand Name
KYPHON VUE¿ BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19748419
Report Number1030489-2024-00840
Device Sequence Number6513302
Product Code NDN
UDI-Device Identifier00763000590970
UDI-Public(01)00763000590970(17)250930(10)0011554422
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K220131
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberCT01B
Device Catalogue NumberCT01B
Device Lot Number0011554422
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date01/28/2026
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale